Alert archive / California / Small Craft Advisories in 2008
Small Craft Advisory 69, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 20, 2008, 3:04 AM PST. It took effect at Dec 20, 2008, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 20, 2008, 3:04 AM PST (11:04 UTC)
- In effect from
- Dec 20, 2008, 10:00 PM PST
- Expired
- Dec 20, 2008, 2:33 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
996 WHUS76 KEKA 201104 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 AM PST SAT DEC 20 2008 PZZ470-201915- /O.UPG.KEKA.GL.A.0011.081221T0200Z-081221T2000Z/ /O.NEW.KEKA.GL.W.0041.081221T0200Z-081221T2100Z/ /O.NEW.KEKA.SW.Y.0079.081221T0200Z-081221T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 304 AM PST SAT DEC 20 2008 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 40 KT ARE POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 8 FT. WINDS WILL SHIFT TO THE WEST NORTHWEST LATE TONIGHT AFTER THE FRONT PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-201915- /O.UPG.KEKA.GL.A.0011.081221T1000Z-081222T0200Z/ /O.NEW.KEKA.GL.W.0041.081221T1000Z-081221T2100Z/ /O.NEW.KEKA.SW.Y.0079.081221T1000Z-081221T2100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 304 AM PST SAT DEC 20 2008 ...GALE WARNING IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 40 KT ARE POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 8 FT. WINDS WILL SHIFT TO THE WEST NORTHWEST LATE TONIGHT AFTER THE FRONT PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-201915- /O.NEW.KEKA.SC.Y.0069.081221T0600Z-081222T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 304 AM PST SAT DEC 20 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 30 KT ARE POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 7 FT. WINDS WILL SHIFT TO THE WEST NORTHWEST LATE TONIGHT AFTER THE FRONT PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
250 WHUS76 KEKA 201355 AAA MWWEKA URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 555 AM PST SAT DEC 20 2008 ...CORRECTED DISCUSSION OF WINDS AFTER FRONT PASSES... PZZ470-202200- /O.CON.KEKA.GL.W.0041.081221T0200Z-081221T2100Z/ /O.CON.KEKA.SW.Y.0079.081221T0200Z-081221T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 555 AM PST SAT DEC 20 2008 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST SUNDAY. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 40 KT ARE POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 8 FT. WINDS WILL SHIFT TO THE WEST NORTHWEST SUNDAY AFTERNOON AFTER THE FRONT PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-202200- /O.CON.KEKA.GL.W.0041.081221T1000Z-081221T2100Z/ /O.CON.KEKA.SW.Y.0079.081221T1000Z-081221T2100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 555 AM PST SAT DEC 20 2008 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 40 KT ARE POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 8 FT. WINDS WILL SHIFT TO THE WEST NORTHWEST SUNDAY AFTERNOON AFTER THE FRONT PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-202200- /O.CON.KEKA.SC.Y.0069.081221T0600Z-081222T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 555 AM PST SAT DEC 20 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 30 KT ARE POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 7 FT. WINDS WILL SHIFT TO THE WEST NORTHWEST SUNDAY AFTERNOON AFTER THE FRONT PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
223 WHUS76 KEKA 202233 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 233 PM PST SAT DEC 20 2008 PZZ475-211130- /O.NEW.KEKA.SI.Y.0083.081221T0200Z-081223T1000Z/ /O.CAN.KEKA.SC.Y.0069.081221T0600Z-081222T0000Z/ /O.EXB.KEKA.SW.Y.0079.081221T1400Z-081222T1400Z/ /O.NEW.KEKA.SE.A.0012.081222T1400Z-081223T0200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 233 PM PST SAT DEC 20 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST MONDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST MONDAY. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-211130- /O.EXT.KEKA.GL.W.0041.081221T0200Z-081221T2000Z/ /O.EXT.KEKA.SW.Y.0079.081221T0200Z-081222T1400Z/ /O.NEW.KEKA.SE.A.0012.081222T1400Z-081223T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 233 PM PST SAT DEC 20 2008 ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST MONDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE GALE WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-211130- /O.EXT.KEKA.GL.W.0041.081221T1000Z-081221T2000Z/ /O.EXT.KEKA.SW.Y.0079.081221T1000Z-081222T1400Z/ /O.NEW.KEKA.SE.A.0012.081222T1400Z-081223T0200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 233 PM PST SAT DEC 20 2008 ...GALE WARNING NOW IN EFFECT FROM 2 AM TO 12 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 2 AM SUNDAY TO 6 AM PST MONDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE GALE WARNING IS NOW IN EFFECT FROM 2 AM TO 12 PM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 2 AM SUNDAY TO 6 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-211130- /O.NEW.KEKA.SI.Y.0083.081221T0900Z-081222T0000Z/ /O.EXB.KEKA.SW.Y.0079.081221T1400Z-081222T1400Z/ /O.NEW.KEKA.SE.A.0012.081222T1400Z-081223T0200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 233 PM PST SAT DEC 20 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST MONDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST MONDAY. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 4:00 PM PST, 11 hours 4 minutes earlier.
Area forecast discussion, Dec 19, 4:00 PM PST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 400 PM PST FRI DEC 19 2008 .SYNOPSIS...SHOWERS WILL CONTINUE TO DIMINISH TONIGHT AS THE FIRST IN A SERIES OF STORMS EXITS THE REGION. ANOTHER SYSTEM WILL CROSS THE PACIFIC NORTHWEST ON SATURDAY...BRINGING ADDITIONAL RAIN AND SNOW ALONG WITH GUSTY SOUTH WINDS TO THE AREA LATE SATURDAY THROUGH SUNDAY. A THIRD STORM IS FORECAST TO AFFECT THE REGION TUESDAY...AND IS LIKELY TO AFFECT HOLIDAY TRAVEL WITH RAIN...SNOW AND BLUSTERY WINDS. && .SHORT TERM...TONIGHT THROUGH MONDAY...A RELATIVE LULL IN THE WEATHER PATTERN WILL CONTINUE TONIGHT AND INTO EARLY SATURDAY. A FEW HIGH CLOUDS IN ADVANCE OF THE NEXT SYSTEM WILL SPILL OVER THE REGION TONIGHT...BUT WILL NOT PREVENT A COLDER NIGHT WITH MOST LOCATIONS FALLING TO AROUND FREEZING OR BELOW. THE NEXT WEATHER EVENT...CURRENTLY TAKING SHAPE IN THE GULF OF ALASKA...WILL INTENSIFY TOMORROW WITH MID LEVEL MOISTURE OVERRUNNING AN APPROACHING WARM FRONT. THUS...CLOUDS WILL INCREASE DURING THE DAY WITH LIGHT STRATIFORM PRECIPITATION DEVELOPING MAINLY ALONG THE COAST NORTH OF THE CAPE DURING THE AFTERNOON. IF PRECIPITATION MAKES IT FAR ENOUGH EAST TO IMPACT TRINITY COUNTY LATE SATURDAY...SOME LIGHT SNOW IS POSSIBLE ON THE VALLEY FLOORS BUT WE ARE NOT EXPECTING ANY ACCUMULATION. SNOW LEVELS SHOULD RECOVER TO AT LEAST 4000 TO 4500 FEET BY THE TIME PRECIPITATION BECOMES HEAVIER ON SUNDAY...WITH MODEL FORECAST SOUNDINGS OVER TRINITY COUNTY ALSO SUPPORTING ONLY RAIN ALONG THE VALLEY BOTTOMS. IN FACT...SNOW LEVELS MAY REACH 6000 FEET DEPENDING ON HOW MUCH WARM AIR ADVECTION OCCURS AHEAD OF THE COLD FRONT BUT THIS IS STILL A MATTER OF UNCERTAINTY. IN ANY EVENT...SOUTHERLY WINDS WILL INCREASE SATURDAY NIGHT THROUGH EARLY SUNDAY IN ADVANCE OF THE COLD FRONT WITH SUSTAINED WINDS OF 25 TO 35 MPH ALONG THE COAST NORTH OF THE CAPE. SOME GUSTS MAY REACH 50 MPH ALONG EXPOSED COASTAL HEADLANDS AND ALSO OVER THE RIDGES DURING THIS TIME FRAME. SNOW LEVELS WILL FALL BACK TO THE 2000 TO 3000 FOOT RANGE SUNDAY NIGHT INTO EARLY MONDAY BUT PRECIPITATION WILL BECOME LESS ORGANIZED BY THEN. STILL...SOME ACCUMULATING SNOWS ARE POSSIBLE. CURRENT PRECIPITATION ESTIMATES FOR THE ENTIRE EVENT RANGE FROM ABOUT ONE HALF INCH IN SOUTHERN MENDOCINO COUNTY TO A COUPLE OF INCHES IN DEL NORTE COUNTY. BURGER .LONG TERM...MONDAY EVENING THROUGH FRIDAY...SHOWERS WILL DISSIPATE THROUGH THE DAY MON BEFORE ANOTHER STORM SYSTEM APPROACHES THE REGION. IN ADDITION TO RAIN...THIS STORM WILL PRODUCE STRONG SOUTH WINDS ACROSS MUCH OF THE CWA TUE NIGHT AND WED. MODELS REMAIN IN FAIR AGREEMENT WITH THE SYNOPTIC PATTERN BUT BEGIN TO DIVERGE BY WED. THE GFS AND ECMWF PUSH THE TROUGH AXIS ACROSS THE REGION WED WHILE GEFS AND CANADIAN MODELS SUGGEST A SLOWER PROGRESSION MOVING THE TROUGH AXIS ACROSS THE REGION THU. DECIDED TO TREND TOWARDS SLOWER GEFS IN KEEPING LIKELY POPS THROUGH THU BEFORE TAPERING OFF TO SCT SHOWERS FRI. LATEST MODEL RUNS DO NOT SHOW THE TROPICAL MOISTURE FEEDING INTO REGION AHEAD OF THE SYSTEM. THIS LEADS TO LOWER MODEL QPF TOTALS FOR NEXT WEEK...1-3 INCHES INSTEAD OF 3-5 AS SHOWN IN PREVIOUS RUNS. BC && .AVIATION...SATELLITE AND RADAR IMAGERY SHOWED CLOUDS AND A FEW SHOWERS MOVING ACROSS THE AREA THIS AFTERNOON. TREND HAS BEEN FOR SHOWER ACTIVITY TO DECREASE IN COVERAGE AND INTENSITY. THIS TREND SHOULD CONTINUE THROUGH EVENING...WITH ONLY AN ISOLATED LIGHT SHOWER OR TWO OVER THE COASTAL WATERS AND NEAR THE OREGON BORDER BY DAYBREAK SAT. CEILINGS HAVE BEEN MOSTLY VFR AT REPORTING METAR SITES...BRIEFLY FALLING TO MVFR IN SHOWERS. THUS EXPECTING VFR CONDITIONS TO PREVAIL TONIGHT AS THE SHOWER ACTIVITY DECREASES. LIGHT WINDS AND PARTIAL CLEARING WILL ALLOW FOR PATCHES OF IFR CONDS IN FOG AND LOW CLOUD LATE TONIGHT/EARLY SAT MORNING IN VALLEYS. DJB && .MARINE...SEAS WILL CONTINUE TO SUBSIDE TONIGHT THROUGH SATURDAY ...THEN INCREASE TO ADVISORY LEVEL AGAIN SAT NIGHT AND SUNDAY IN RESPONSE TO STRONG SOUTH WINDS. WIND WAVES WILL BE THE LARGEST COMPONENT OF THE SEA STATE SAT NIGHT AND SUN...BEFORE ANOTHER WNW SWELL HITS SUN NIGHT INTO MONDAY. ENP HAS BEEN OVERDONE ON SWELL HEIGHTS COMPARED TO BUOY OBSERVATIONS ACROSS THE INNER WATERS. THUS WILL UNDERCUT SWELL HEIGHTS BY 5-7 FT. BIGGER WAVE EVENT MAY BE IN STORE AROUND MID WEEK...WITH SWELL UP TO 25 KT POSSIBLE. WAVE GENERATION REGION LOOKS IFFY RIGHT NOW AND WAVE PERIODS SEEM TOO SHORT...AROUND 13 SECONDS. PLUS...SMALL CHANGES IN THE GFS WIND FIELD WILL MAKE FOR HUGE ERRORS IN SWELL HEIGHTS. UNDERCUT ENP WAVE HEIGHTS ON WED BY 5 TO 7 FT AS WELL. GALE FORCE WINDS ARE EXPECTED TO DEVELOP ACROSS THE NORTHERN WATERS SAT NGT AND SUN. 12Z/18Z NAM12 SHOWED A STRONG RIBBON OF SOUTHERLY WINDS DEVELOPING IN THE WARM/STABLE SECTOR SAT NIGHT/SUN AS A MODERATELY STRONG COLD FRONT APPROACHES. DID EXTEND THE GALE WATCH TO THE INNER NORTHERN WATERS FROM CAPE MENDOCINO TO PT ST GEORGE. THOUGH THERE WILL BE STRONG GALE FORCE WINDS AROUND CAPE MENDOCINO...LEFT HIGH END SMALL CRAFT ADVISORY LEVEL WINDS FOR THE SOUTHERN WATERS. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WATCH FOR PZZ450-470 FROM SAT EVENING THROUGH SUN. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:04 AM PST | Gale Warning | EKA | 33 hr | |
| Dec 20, 3:04 AM PST | Small Craft Advisory for Hazardous Seas | EKA | 57 hr | |
| Dec 20, 4:40 AM PST | Winter Weather Advisory | EKA | 59 hr | |
| Dec 20, 2:33 PM PST | Hazardous Seas Watch | EKA | 13 hr | |
| Dec 20, 2:33 PM PST | Small Craft Advisory for Winds | EKA | 49 hr |
Nearby
Small Craft Advisories in California, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.